Top
10
Doctor insights on: My Poo Is Black

Share
1

1
What to do if my poo is black and rock hard help!?

What to do if my poo is black and rock hard help!?

Have you been: Taking iron or bismuth products (like pepto bismal)? That can be a cause. If you can't account for change in bowel habitus - get it checked. ...Read more

Bowel Movement (Definition)

Expulsion of fecal material, food residue and bactrial residue, ...Read more


2

2
Why is my poo black?

Why is my poo black?

Not sure?: Are you taking iron, peptobismal or other meds that can turn stool black? If the stool has a foul smell, is black and sticky - that could be a sign of gastrointestinal bleeding & would merit prompt medical evaluation. Take care. ...Read more

See 1 more doctor answer
3

3
Why has my poo has been black for the past 2 days?

Why has my poo has been black for the past 2 days?

Black Stool ??: If your stool is black, that is an indication of blood in the stool. The longer blood has been in the GI tract the darker it gets. Black stools could indicate a bleeding ulcer. Do you have any other symptoms? Light headed? Dizzy? weak? history of heartburn or acid reflux?... You need to be seen and evaluated as soon as possible. ...Read more

4

4
What do you suggest if my poo has been black for the past 2 days?

What do you suggest if my poo has been black for the past 2 days?

Hemoccult: Black stools can be an indication of bleeding in the intestinal tract, and can be easily evaluated in a doctors office with a hemoccult test (small stool sample is placed on a card to which a liquid is added). Certain medications can also cause a change in the color of the stool as well so be sure to keep a list of all prescription and over the counter meds and supplements. ...Read more

5

5
I have been having lower abdominal pain Also cramping before going to the toilet. My poo has dark black slime covering it?

I have been having lower abdominal pain  Also cramping before going to the toilet. My poo has dark black slime covering it?

Get checked: The causes of abdominal pain are myriad, especially in your age group? see your doctor to give more specifics and address your concerns. The black slime may be blood, which can dictate many different things, but see your doc. ...Read more

6

6
I have chronic diarrhea, abdominal pain(losing sleep becuz of it),nausea.Sometimes my poo is completely black(very dark).what could i have?

I have chronic diarrhea, abdominal pain(losing sleep becuz of it),nausea.Sometimes my poo is completely black(very dark).what could i have?

Black stool: Black stool, particularly when it is somewhat loose and foul-smelling, can be a sign of internal bleeding in the digestive tract. If you see black stool, you should have it checked out to see if it is due to bleeding. Otherwise, try increasing your fiber to see if it helps with your loose stools. If it does not help, see your doctor. Good luck. ...Read more

7

7
My 2yr old's poo is black, should I be worried?

Iron? Bismuth meds?: Is it dark, tarry, malodorous? Please let his doctor know promptly if that is the case. ...Read more

8

8
Why do I have black patches in my poo ?

Why do I have black patches in my poo ?

Black: Black patches in poop can be from GI bleeding or certain foods or peptobismol. See a doctor fore pec five advise ...Read more

9

9
I have black poo and it smelly what should I do?

I have black poo and it smelly what should I do?

SEE MD NOW: Black, tarry, smelly poop is often a sign of bleeding in the upper gut, from ulcers, for example. Can be seen from small bowel and right side of colon bleeds as well. It fakes at least 3-4 ounces of blood (1/2 cup) to cause black stool. Other causes (without bleeding) include use of bismuth pepto bismol, (bismuth subsalicylate) and iron pills. This could be a serious issue. See md now. ...Read more

10

10
I have black poo what could be causing this? Please help

I have black poo what could be causing this? Please help

Diet/Blood: The biggest concern would be digested blood in the stool. This causes the stool to become black and tarry. Do you have any stomach issues? Do you use a lot of ibuprofen? Diet can also be the cause if there have been changes. Go and see you doc to get checked out. ...Read more